Laxative

Laxatives are given to people suffering from chronic constipation. The chemicals in laxatives help increase stool motility, bulk, and frequency, thus aiding in bowel movement.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Kindly suggest some curative measures for constipation.

Query: Hi doctor, I am following low carb diet of fewer than 1500 calories and facing constipation problem. Sometimes, I am bleeding while emptying the bowel. My stool is very hard and in groups of small pieces. Also, it comes very low in quantity. I am drinking 5 to 6 liters of water and having green leaf...  Read Full »


Dr. Ramesh Kumar S

Internal Medicine Physician, Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Please do not worry. You can use the enema to relieve constipation, which is caused as a side effect of drugs. The principle of enema is to irritate the rectal mucosa which causes defecation. You can ask your gastroenterologist to prescribe you Polyethylene Glycol. Polyet...  Read Full »

I am not having proper bowel movements. What can help me?

Query: Hi doctor, I am a 30-year-old female. I do not have my bowel movements for few days. I was advised to take Cephalexin for E.coli present in my urine. My doctor advised me to take Ciprofloxacin. I do not have any side effects from these medications. But I have lower left abdominal cramps and it go...  Read Full »


Dr. Sandeep V Nair

General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I hope that you do not have these symptoms for a long time. Antibiotics can cause some amount of bowel upset. But mostly it causes diarrhea. I suggest you continue drinking plenty of water and avoid taking processed carbohydrates. Miralax or Polyethylene glycol is a...  Read Full »

Why does the bottom part of my abdomen hurt, and I am not able to poop?

Query: Hello doctor, The bottom part of my abdomen hurts, and I cannot pass stools.  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome you to icliniq.com. I can understand you must be very upset about your problem. It seems that you have a defecation disorder, which is difficulty in passing stools. It can occur to anybody, but common among individuals who have difficulty learning the art of passing stools. For t...  Read Full »

Why is my son suffering from stomach pain and loose motions?

Query: Hi doctor, My son is 17 years old. He is suffering from severe stomach pain. He had motions around three to five times in the night. We consulted a doctor and he advised him to take Pentasa 1 g and Morease SR for a month. We have taken X-rays, blood tests, and colon endoscopy. His results came ba...  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hi, Welcome to icliniq.com. The most common cause of abdominal pain is functional and it is related to multiple problems such as constipation and regurgitation of food. As organic causes are ruled out, it is necessary to rule out functional causes. I think that your son seems to have chronic const...  Read Full »

Why is my stomach bloated after laparoscopy?

Query: Hi doctor, Before five days, I had a laparoscopy. I am scared regarding my hard-bloated tummy. Will it go away? Is this normal?   Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. This operative process involves the infusion of CO2 (carbon dioxide) into the abdomen. It is needed to distend the abdominal wall for having a proper visualization. We usually expel some gas after the procedure but some portion can remain trapped inside. This can ca...  Read Full »

Is manual evacuation of feces safe?

Query: Hi doctor, I woke up Tuesday and had mild diarrhea for about an hour. The next day I had constipation, and rest of the week, I had some mild diarrhea. I still feel constipated, and I am flatulent. I feel bloated. I took stool softeners and magnesium citrate. I did have watery diarrhea afterward, I ...  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hi, Welcome to icliniq.com. It looks like chronic constipation. When you have impacted stools, a little bit of the watery stool percolates over the hard stool, but it does not clear your bowel. Manual evacuation is not a good idea, and it can cause local trauma and then worsen constipation. You ca...  Read Full »

Will long term use of laxative make my body dependent?

Query: Hello doctor, I am concerned about my health. I am all the time constipated, which is causing bleeding, and lately quite excessive. I have a healthy lifestyle, and a personalized dietician for my diet. I eat a lot of fiber and wholegrain foods, and I do not eat processed food. I am drinking plenty ...  Read Full »


Dr. Manisha Auradkar Raghunath Auradkar

General Practitioner

Answer: Hello, Welcome to icliniq.com. I can understand your concern. As you mentioned, polyps were found in the colonoscopies. This is the reason for your bowel irregularities. Has your doctor confirmed any diagnosis through all these check-ups? There is a need for additional diagnostic tests to unde...  Read Full »

I have severe constipation and bloating problem, with slight vaginal bleeding. Please help.

Query: Hello doctor, I am a 22 year old female, and I have been experiencing major constipation from the last month. Every time I eat, I experience bloating, and I am unable to go to the toilet later on. Have tried taking Sennetabs, Metamucil, increasing fiber, and water in the diet. I have this problem...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I would need a little bit more history, How many times during a week do you have a bowel movement? Please go online and type Bristol stool chart, and let me know the consistency and type of the stools you are having in general from a month. Have you had diarrhea before...  Read Full »

What causes constipation and lower abdominal pain?

Query: Hello doctor, I have been constipated for the past few days, and recently my lower right abdomen started hurting. I am a 12-year-old female. I currently take Zyrtec, Asmanex, and Melatonin pills. Please help.  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Well, for how long you have constipation? It is not uncommon to have pain over the lower abdomen because of chronic constipation? It is highly possible that you have a primary problem of constipation while the pain is just a secondary phenomenon. The two possibilit...  Read Full »

Can constipation with abdominal pain caused by drugs?

Query: Hello doctor, I am a 32-year-old female. I am 5.5 feet tall and weigh about 135 kg. For the last several months, I have been having issues with constipation and I take magnesium sulfate about once a week and it helps me go one good time and then I am back being constipated. And the stomach pains ar...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can imagine you must be upset about all this. Well, the symptoms you mention seem to be a functional defecation disorder where someone has difficulty while passing stools without any gross pathology. It is possible that you have anxiety or stress or change in the...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.